Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 6, 2012, 3:14 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 3:14 PM CDT (20:14 UTC)
- Expired
- May 6, 2012, 3:50 PM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:20 PM CDT | HAIL 1 | 3 N Henry, IL | SPOTTER WAS NEAR COUNTY LINE OF PUTNAM AND MARSHALL COUNTIES. |
| May 6, 3:20 PM CDT | HAIL 0.88 | Henry, IL | REPORTED BY HENRY CITY ESDA |
| May 6, 3:24 PM CDT | HAIL 1 | Henry, IL | |
| May 6, 3:35 PM CDT | TSTM WND GST 70 | 4 S Mc Nabb, IL | |
| May 6, 3:35 PM CDT | HAIL 1 | 4 S Mc Nabb, IL | |
| May 6, 3:40 PM CDT | HAIL 0.88 | 5 S Mc Nabb, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS53 KDVN 062014
SVRDVN
ILC011-155-062115-
/O.NEW.KDVN.SV.W.0035.120506T2014Z-120506T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 415 PM CDT.
* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND GOLF BALL SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM GRANVILLE TO 12 MILES
SOUTH OF HENNEPIN...OR ALONG A LINE EXTENDING FROM HENNEPIN TO
LACON...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MC
NABB AND MAGNOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
4114 8934 4115 8959 4132 8945 4132 8916
4111 8915
TIME...MOT...LOC 2014Z 267DEG 22KT 4130 8926 4109 8939
WIND...HAIL 60MPH 1.75IN
$$
MCCLURE2 follow-up statements
628
WWUS53 KDVN 062027
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SUN MAY 6 2012
ILC011-062037-
/O.CAN.KDVN.SV.W.0035.000000T0000Z-120506T2115Z/
BUREAU IL-
327 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUREAU COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
4114 8934 4114 8945 4123 8937 4123 8936
4128 8932 4128 8916 4113 8915
TIME...MOT...LOC 2027Z 267DEG 22KT 4127 8917 4109 8928
$$
ILC155-062115-
/O.CON.KDVN.SV.W.0035.000000T0000Z-120506T2115Z/
PUTNAM IL-
327 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR PUTNAM COUNTY...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH...AND GOLF BALL SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM STANDARD TO 6 MILES
WEST OF MAGNOLIA...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST
OF PERU TO 7 MILES NORTHEAST OF LACON...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MC
NABB AND MAGNOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
4114 8934 4114 8945 4123 8937 4123 8936
4128 8932 4128 8916 4113 8915
TIME...MOT...LOC 2027Z 267DEG 22KT 4127 8917 4109 8928
WIND...HAIL 60MPH 1.75IN
$$
MCCLURE607
WWUS53 KDVN 062050
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT SUN MAY 6 2012
ILC155-062100-
/O.CAN.KDVN.SV.W.0035.000000T0000Z-120506T2115Z/
PUTNAM IL-
350 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY IS CANCELLED...
THE THUNDERSTORM WITH HISTORY OF PRODUCING SEVERE WEATHER HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
4114 8934 4114 8945 4123 8937 4123 8936
4128 8932 4128 8916 4113 8915
TIME...MOT...LOC 2050Z 267DEG 22KT 4128 8898 4110 8909
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:05 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 6, 1:05 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT SUN MAY 6 2012
.AVIATION...
CHALLENGING TAF CYCLE WITH VARIABLE CIGS/VSBYS AND CONVECTIVE
TRENDS. OUTFLOW BOUNDARY HAS PUSHED THROUGH MUCH OF AREA
WITH WINDS SHIFTING TO N THEN EVENTUALLY E/SE WITHIN A FEW HRS
OF PASSAGE. AREAS OF MVFR CIGS/VSBYS WITH POCKETS OF IFR IN
WAKE OF OUTFLOW. POTENTIAL FOR CONVECTION THIS AFTN S/E OF THE
OUTFLOW BOUNDARY MAINLY S/E OF TERMINALS. OTHER AREA OF STORM
INITIATION LIKELY AHEAD OF COLD FRONT PASSING THROUGH NORTHERN
AND WESTERN IA ATTIM. QUESTION OF COVERAGE AND EVOLUTION DUE
TO RIDGING ALOFT AND LACK OF COHERENT FORCING ASIDE FROM FRONTAL
CONVERGENCE. HAVE THEREFORE GONE ONLY WITH VCTS MENTION ATTIM
LATER THIS AFTN AND EVE... AND WILL UPDATE AS CONVECTION EVOLVES.
POST FRONTAL LATER TNGT WILL SEE NLY WINDS AROUND 10 KTS WITH CIGS
LIKELY LOWERING TO MVFR THROUGH MON AM WITH POTENTIAL FOR AREAS OF
IFR CONDITIONS IN BOTH CIGS AND VSBYS.
&&
.PREV DISCUSSION... /ISSUED 740 AM CDT SUN MAY 6 2012/
UPDATE...
LINE OF SEVERE THUNDERSTORMS MOVING INTO SOUTHERN IA WITH WIND
DAMAGE REPORTED. IF THESE STORMS HOLD TOGETHER THEY WILL MOVE
ACROSS OUR SOUTHERN HALF CWA BEGINNING LATER THIS MORNING. A
SEVERE THUNDERSTORM WATCH CURRENTLY IS IN EFFECT JUST WEST OF THE
DVN CWA UNTIL 1 PM. AS LONG AS THE STORMS HOLD TOGETHER A WATCH
MAY BE ISSUED FOR A PORTION OF THE DVN CWA LATER THIS MORNING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, May 6, 4:36 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 436 AM CDT SUN MAY 6 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT FOR THE ENTIRE OUTLOOK AREA. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH TORRENTIAL RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING AHEAD OF A WARM FRONT ADVANCING NORTHWARD. THEN NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING TONIGHT AS A COLD FRONT ARRIVES FROM THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND INTO TONIGHT. HAASE/STOFLET
In the hours before
Local storm report, May 6, 2:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 4 W PRINCETON 41.38N 89.54W
05/06/2012 M1.00 INCH BUREAU IL TRAINED SPOTTER
&&
STEVEKLocal storm report, May 6, 2:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL BISHOP HILL 41.20N 90.12W
05/06/2012 M1.00 INCH HENRY IL COUNTY OFFICIAL
HAIL SIZED INCREAED FROM DIME TO QUARTER SIZED
0205 PM FUNNEL CLOUD 7 W PRINCETON 41.38N 89.60W
05/06/2012 BUREAU IL TRAINED SPOTTER
FUNNEL CLOUD IS HALFWAY DOWN TO THE GROUND. NO DEBRIS IS
VISIBLE.
&&
DCLocal storm report, May 6, 2:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL PRINCETON 41.38N 89.47W
05/06/2012 M0.88 INCH BUREAU IL TRAINED SPOTTER
&&
STEVEKThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:07 AM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 16 hr |
| May 6, 1:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 38 min |
| May 6, 1:42 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 63 min |
| May 6, 2:04 PM CDT | Tornado Warning | DVN | Bureau | 26 min |
| May 6, 2:31 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.